Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 24, 2020, 8:21 PM CDT for La Salle County, McMullen County, Webb County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2020, 8:21 PM CDT (01:21 UTC)
- Expired
- May 24, 2020, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties La Salle County, TX, McMullen County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 148 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2650 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.4
The text
As transmitted.
585
WUUS54 KCRP 250121
SVRCRP
TXC283-311-479-250200-
/O.NEW.KCRP.SV.W.0049.200525T0121Z-200525T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
821 PM CDT Sun May 24 2020
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northern Webb County in south central Texas...
La Salle County in south central Texas...
Northwestern McMullen County in south central Texas...
* Until 900 PM CDT.
* At 820 PM CDT, severe thunderstorms were located along a line
extending from near Pearsall to near Light to 20 miles southwest of
Chupadera Ranch Airport, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cotulla, Encinal, Tilden, Las Tiendas, Cross, Fowlerton, La
Esperanza Ranch Airport, Columbia Bridge, Fort Ewell Site, Artesia
Wells, Gardendale, Woodward, Zella, Millett, Los Angeles,
Callaghan, Chupadera Ranch Airport, Chaparral Wildlife Management
Area and Botines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2820 9940 2864 9940 2864 9837 2801 9884
2770 9975 2778 9982 2776 9984 2780 9988
2798 9993 2800 9999 2815 10008 2819 10021
TIME...MOT...LOC 0120Z 294DEG 38KT 2886 9915 2827 9946 2798 10030
HAIL...1.00IN
WIND...60MPH
$$
HuffmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:45 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 24, 6:45 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 645 PM CDT Sun May 24 2020 .AVIATION /00Z TAFs/... The main aviation concern for the 00Z TAFs centers around timing of TSRA at all terminals tonight. Area radars shows thunderstorms rapidly developing along the Rio Grande this evening with a secondary area of development along Interstate 10 in between SAT and HOU as a shortwave trough lifts out of northern Mexico. TSRA along the Rio Grande are expected to grow upscale into a larger complex through the evening hours, reaching LRD and COT by 04Z. Increasing forcing from the aforementioned trough has already resulted in smaller TSRA development near COT and terminal impacts are expected to occur shortly. TSRA will be capable of straight-line winds in addition to large hail and IFR or LIFR visibilities from locally heavy rain. Expect the TSRA cluster to propagate from west to east towards ALI and CRP after 06Z with improving conditions at these terminals behind TSRA passage. The secondary cluster of TSRA noted along Interstate 10 may propagate towards the south through the evening hours as outflow has begun to surge southward and VCT may see an initial round of TSRA activity before the Rio Grande storms arrive before 12Z. Overnight rainfall and a weakness in the wind field may result in temporary MVFR ceilings and visibilities developing before mixing out mid-morning. SHRA may redevelop near COT/LRD closer to 17Z from diurnal heating with VFR conditions and southeast winds 10-15 knots with gusts 20-25 knots throughout the afternoon. Another TSRA cluster may approach the South Texas terminals after 00Z Tuesday. && .PREV DISCUSSION... /Issued 409 PM CDT Sun May 24 2020/ SHORT TERM (Tonight through Monday night)... An upper level disturbance is expected to approach the CWA tonight and combine with high CAPE (2500-3500 J/kg per NAM deterministic), above normal PWAT values, and significant 0-6km vertical shear, to generate strong to possibly severe convection tonight. Concur with SPC with respect to a Slight Risk overnight. HREF output suggest convection could occur between 00z and 12z Monday. Anticipate an MCS to move across the region and thus will likely move across the CWA in 1/2 the time, yet unsure of the specific timing. Monday, anticipate isolated/scattered convection during the afternoon. Monday night, deterministic output predicts another yet stronger upper disturbance to enter the CWA after 00z Tuesday. Expect another period of scattered to numerous showers over the CWA. Water levels may reach the threshold for coastal flooding during the next high tide. However, convection overnight/early Monday may disrupt necessary wind forcing. The PETSS suggests that maximum water levels may occur just below the threshold. Nevertheless, will defer to later shifts to decide on possible CFW issuance. LONG TERM (Tuesday through Sunday)... Remaining quite active at the beginning of the extended period Tuesday morning as a closed low develops over north Texas and a weak frontal boundary slides across the region. Moisture convergence along this boundary, steep lapse rates and moderate instability are all expected to contribute to the formation of an MCS northwest of the area late Monday night that will push across South Texas Tuesday morning. Given these factors, along with a weak cap in place, scattered to numerous showers and thunderstorms will remain likely through early Tuesday afternoon, with some of the storms becoming strong to severe at times. Therefore, both SPC and WPC have maintained the region under a Marginal Risk for severe weather and excessive rainfall respectively mainly for the aforementioned time frame. The convective line is forecast to move offshore by Tuesday afternoon, and drier air will filter in from the north as a surface high pressure builds over central Texas. Mostly dry conditions can be expected Tuesday night through possibly Wednesday night, but slight to chance PoPs will remain in the forecast through next weekend as the closed low meanders across the state sending a few weak impulses into the region which will combine with the available moisture and instability to produce some showers/storms. Otherwise, mostly cloudy skies and below to near normal high temperatures will continue through Sunday next week. MARINE... Scattered/numerous showers and thunderstorms overnight/Monday. In response to a strong upper level disturbance, scattered/numerous showers and thunderstorms expected again Monday night. A weak to moderate onshore flow will persist through midweek with daily chances for thunderstorms. Winds may briefly turn northeast Tuesday afternoon behind a weak frontal boundary, before weak offshore winds arrive on Wednesday. Scattered to numerous thunderstorms, some severe, will be possible Tuesday. Isolated to scattered showers will continue through the week and into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 87 71 83 69 / 60 50 60 70 30 Victoria 71 86 69 83 67 / 70 60 60 70 30 Laredo 72 90 71 86 69 / 70 20 60 50 20 Alice 71 90 70 85 67 / 70 40 70 70 30 Rockport 76 87 73 84 72 / 70 60 60 70 40 Cotulla 69 90 68 86 67 / 70 30 70 50 20 Kingsville 72 90 71 85 68 / 60 40 60 70 30 Navy Corpus 76 85 73 83 73 / 60 60 60 70 40 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MSH/98...AVIATION
Hazardous weather outlook, May 24, 3:52 AM CDT, 16 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 352 AM CDT Sun May 24 2020 TXZ229>234-239>247-342>347-442-443-447-250900- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 352 AM CDT Sun May 24 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms today will become more numerous tonight. Some severe wind gusts and hail are possible tonight in addition to heavy rainfall and minor flooding. .DAYS TWO THROUGH SEVEN...Memorial Day through Saturday Scattered to numerous thunderstorms are possible again on Monday night with heavy rainfall the greatest threat. The risk for flooding will continue through the week as additional rounds of storms develop at times. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. GMZ230-235-250-255-270-275-250900- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 352 AM CDT Sun May 24 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will occur at times. A few strong storms are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms are likely early Memorial Day morning and again Tuesday morning, before becoming isolated to scattered through the rest of the week. Some storms Memorial Day and Tuesday may be strong to severe with gusty winds and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 24, 7:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
726 PM CDT Sun May 24 2020
TXZ229-239-250115-
Webb-La Salle-
726 PM CDT Sun May 24 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL WEBB AND
WESTERN LA SALLE COUNTIES...
At 726 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Catarina to La Esperanza Ranch
Airport. Movement was northeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Cotulla, Encinal, Artesia Wells, Woodward, La Esperanza Ranch Airport
and Chaparral Wildlife Management Area.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2820 9969 2820 9940 2864 9940 2839 9909
2806 9919 2796 9958 2817 9971
TIME...MOT...LOC 0026Z 220DEG 15KT 2836 9954 2808 9954
HuffmanSpecial weather statement, May 24, 7:34 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
734 PM CDT Sun May 24 2020
TXZ239-250115-
Webb-
734 PM CDT Sun May 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEBB COUNTY...
At 734 PM CDT, a strong thunderstorm was located 17 miles west of
Columbia Bridge, or 36 miles northwest of Laredo, moving north at 25
mph.
Wind gusts of 50 to 55 mph are possible with this storm and will
likely be felt well ahead of the thunderstorm.
Locations impacted include...
Las Tiendas and Chupadera Ranch Airport.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Corpus Christi.
LAT...LON 2820 9973 2781 9947 2773 9979 2778 9982
2776 9984 2779 9985 2780 9988 2784 9988
2788 9991 2791 9990 2794 9994 2798 9993
2800 9999 2807 10002 2809 10005 2815 10009
2817 10016 2820 10021
TIME...MOT...LOC 0034Z 196DEG 20KT 2781 10000
HuffmanThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:26 PM CDT | Special Weather Statement | CRP | La Salle | 49 min |
| May 24, 7:34 PM CDT | Special Weather Statement | CRP | Dimmit | 41 min |
| May 24, 7:49 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 41 min |
| May 24, 8:53 PM CDT | Severe Thunderstorm Warning | CRP | Duval, La Salle, McMullen, Webb | 67 min |
| May 24, 9:46 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 29 min |
| May 24, 10:00 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more | 45 min |
| May 24, 10:10 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 35 min |
| May 24, 10:44 PM CDT | Special Weather Statement | CRP | Bee, Duval, Goliad, Jim Wells, Live Oak | 46 min |
| May 24, 11:17 PM CDT | Special Marine Warning | CRP | 118 min | |
| May 24, 11:19 PM CDT | Special Marine Warning | CRP | 116 min | |
| May 24, 11:25 PM CDT | Special Weather Statement | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more | 65 min |
| May 24, 11:36 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces, San Patricio | 39 min |
| May 25, 12:10 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Kleberg, Nueces, San Patricio | 50 min |
| May 25, 12:44 AM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| May 25, 12:47 AM CDT | Special Marine Warning | CRP | 118 min | |
| May 25, 12:56 AM CDT | Areal Flood Advisory | CRP | Nueces | 109 min |
| May 25, 2:00 AM CDT | Special Weather Statement | CRP | Nueces | 60 min |
| May 25, 2:39 AM CDT | Special Marine Warning | CRP | 36 min | |
| May 25, 3:44 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 8 hr |
| May 25, 8:57 AM CDT | River Flood Warning | CRP | Victoria | 25 hr |
| May 25, 9:03 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 4 days |
| May 25, 3:06 PM CDT | Special Weather Statement | CRP | Jim Wells | 24 min |
| May 25, 3:37 PM CDT | Special Weather Statement | CRP | Jim Wells | 23 min |
| May 25, 3:57 PM CDT | Special Weather Statement | CRP | Jim Wells | 48 min |
| May 25, 4:28 PM CDT | Special Weather Statement | CRP | Jim Wells | 47 min |
| May 25, 4:33 PM CDT | Special Weather Statement | CRP | Duval | 27 min |
| May 25, 4:41 PM CDT | Special Weather Statement | CRP | Jim Wells | 49 min |
| May 25, 4:56 PM CDT | Special Weather Statement | CRP | Duval | 49 min |
| May 25, 5:22 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 38 min |
| May 25, 5:55 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 50 min |
| May 25, 6:05 PM CDT | Special Weather Statement | CRP | Webb | 40 min |
| May 25, 6:38 PM CDT | Special Weather Statement | CRP | Webb | 52 min |
| May 25, 6:47 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.